MAUDE Adverse Event Report: CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CORPORATION SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504607X
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1980
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.Ahowever, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During an ablation surgery, once the procedure was finished, the physician had resistance when removing the sheath.The sheath had a long cut with the 7f standard (std) with guidewire (w/gw) no obturator (obt) avanti plus catheter sheath introducer when the intervention was over.When they could remove it, without complication for the patient, the sheath had a cut.The physician believes the introducer may not be compatible with the non -cordis device grid catheter.The avanti plus also presents a longitudinal cut.No part of the device remained inside the patient.There was no reported patient injury.The physician used an hd grip that might have led to the damage of the avanti plus.The type of procedure was an ablation.The access site was femoral.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.The vessel characteristics at target site was calcified and tortuous.The device was not being used for treatment of a chronic total occlusion.The difficulty was when, once the procedure was finished, they wanted to remove the sheath and it showed resistance.Other products were successfully used with the device prior to the encountered resistance.No other products were successfully used with the device after the encountered resistance.
 
Additional Manufacturer Narrative
During an ablation surgery, once the procedure was finished, the physician had resistance when removing the sheath.The sheath had a long cut with the 7f standard (std) with guidewire (w/gw) no obturator (obt) avanti plus catheter sheath introducer when the intervention was over.When they could remove it, without complication for the patient, the sheath had a cut.The physician believes the introducer may not be compatible with the non -cordis device grid catheter.The avanti plus also presents a longitudinal cut.No part of the device remained inside the patient.The physician used an hd grip that might have led to the damage of the avanti plus.The type of procedure was an ablation.The access site was femoral.The device was prepped per the ifu.There was no difficulty experienced in prepping the device.The vessel characteristics at target site was calcified and tortuous.The device was not being used for treatment of a chronic total occlusion.The difficulty was when, once the procedure was finished, they wanted to remove the sheath and it showed resistance.Other products were successfully used with the device prior to the encountered resistance.No other products were successfully used with the device after the encountered resistance.There was no reported patient injury.The device was returned for analysis.One non-sterile unit of a catheter sheath introducer (si avanti+ 7f std w/gw no obt) was received inside of a clear plastic bag.The part was unpacked in order to proceed with the product evaluation.During the visual inspection it was noted that the canula had an 8 cm cut from the distal end.No functional analysis could be performed due to the returned condition of the device.A microscopic analysis was performed in order to determine the cause of the reported condition.Results showed that the inner surface of the cannula presented, no anomalies were observed along the torn area.The outer surface presented evidence of scratch marks and bulged/peeled off material near to the torn area of the cannula.This type of damage is commonly caused during the interaction of the cannula material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks and bulged/peeled off material on the cannula¿s outer surface could probably led to the torn condition found on the received cannula.It seems the cannula material was torn with a sharp object from the outside of the cannula.No other anomalies were observed during the microscopic (sem) analysis.The product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿cannula- puncture/cut¿ and ¿catheter sheath introducer (csi)- withdrawal difficulty¿ were confirmed since the canula was observed with scratch marks and bulged/peeled off material as it is possible that this condition of the canula may have caused the withdrawal issue.Based on the information available, it is probable that procedural factors (target site was calcified and tortuous) and handling factors such as the user¿s interaction and or technique with the device (probable excessive force) resulted in the reported events.Additionally, evidence by the product analysis revealed that the cannula material was torn with a sharp object from the outside of the cannula.According to the product instructions for use, which is not intended as a mitigation of risk, users are cautioned that if increased resistance is felt upon insertion or withdrawal of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.The product analysis does not suggest that the reported events are related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
SI AVANTI+ 7F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11176646
Report Number9616099-2021-04203
Device Sequence Number4104078
Product Code DRE
UDI-Device Identifier10705032010108
UDI-Public10705032010108
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number504607X
Device Catalogue Number504607X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer01/19/2021
02/26/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/16/2021
03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT HD GRID CATHETER.